Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 94, NWS Fort Worth, TX

March 16, 2000Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 16, 2000, 4:05 PM CST for Bell County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 16, 2000, 4:05 PM CST (22:05 UTC)
Expired
Mar 16, 2000, 4:45 PM CST
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bell County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 2:45 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 162208
SVRFTW
TXC027-162245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CST THU MAR 16 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 445 PM.

* AT 405 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 17 MILES WEST OF SALADO...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR SALADO AROUND 445 PM.

DOPPLER RADAR DETECTED HAIL UP TO NICKEL SIZE WITH THIS SEVERE 
THUNDERSTORM.

LAT...LON 3101 9780 3092 9782 3078 9732 3096 9727

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:30 PM CST, 35 minutes earlier.

Area forecast discussion, Mar 16, 3:30 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CST WED MAR 16 2000

A SERIES OF SHORT WAVE TROUGHS AND AN APPROACHING COLD FRONT WILL
MAKE FOR UNSETTLED WEATHER ACROSS NORTH TEXAS FOR THE NEXT 48
HOURS.  FIRST SHORT WAVE WILL MOVE INTO LOUISIANA TONIGHT AS NEXT
SHORT WAVE TROUGH INTENSIFIES ACROSS THE WESTERN SLOPES OF THE
ROCKIES.  EXPECT THIS SECOND TROUGH TO DIG SOUTHWARD INTO WEST TEXAS
ON THURSDAY AS A FAIRLY STRONG COLD FRONT MOVES SOUTH ACROSS THE
TEXAS.  LOOKS LIKE THE BEST CHANCE FOR THUNDERSTORMS WILL BE
ASSOCIATED WITH THE FRONTAL PASSAGE DURING THE MORNING/EARLY
AFTERNOON.  HOWEVER...THE BEST UPPER LEVEL DYNAMICS WILL NOT ARRIVE
UNTIL THURSDAY AFTERNOON/EVENING WHEN THE FRONT IS ENTERING INTO
SOUTH TEXAS.  EXPECT POST FRONTAL RAIN TO OCCUR THURSDAY NIGHT INTO
FRIDAY.

WILL SEE FAIRLY WARM OVERNIGHT LOWS TONIGHT AS LOW LEVEL MOISTURE SLOWLY
RETURNS.  TEMPERATURES SHOULD FALL INTO THE 40S TO LOWER 50S DURING
THE DAY THURSDAY BEHIND THE FRONT.  THESE COOL TEMPERATURES WILL
CONTINUE THROUGH FRIDAY UNDER MOSTLY CLOUDY SKIES.

DFW  59/62/42/52 0665  ACT 60/70/44/53 1554

IN THE EXTENDED...CLOUDS WILL BE ON THE DECREASE FRIDAY NIGHT AS AN
UPPER RIDGE QUICKLY BUILDS IN.  NEXT SHORT WAVE IS FORECAST TO
INTENSIFY OVER THE SOUTHWEST U.S. ON SUNDAY AND BRING A CHANCE OF
RAIN TO MOST OF NORTH TEXAS MONDAY.

.FTW...NONE.

79

In the hours before

Special weather statement, Mar 16, 12:15 PM CST, 3 hours 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CST THU MAR 16 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED SOUTH OF
A COMANCHE...HILLSBORO...TO ATHENS LINE. THIS INCLUDES THE
CITIES OF TEMPLE...KILLEEN...AND WACO.

A STRONG COLD FRONT HAD REACHED A GAINESVILLE...MINERAL WELLS...
TO BROWNWOOD LINE AT MIDDAY. THIS COLD FRONT WILL MOVE ACROSS THE
REST OF NORTH TEXAS BY MIDNIGHT. TEMPERATURES BEHIND THE FRONTAL
PASSAGE WERE SOME 20 DEGREES COOLER THAN THE REST OF THE REGION.
AS AN UPPER LEVEL STORM MOVES ACROSS THE SOUTHERN PLAINS LATER TODAY
AND TONIGHT...SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG THE INVADING COLD FRONT.

A FEW OF THESE STORMS COULD BRIEFLY BECOME SEVERE IN THE WACO
AREA BY EARLY EVENING. AN UNSTABLE AIRMASS WILL COMBINE WITH
ADEQUATE TURNING OF THE WIND WITH HEIGHT...TO PRODUCE A FEW STORMS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD
REMAIN ALERT TO LIMITED SPOTTER ACTIVATION EITHER LATE THIS AFTERNOON
OR EVENING.

&&

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

48
Special weather statement, Mar 16, 4:00 PM CST, 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST THU MAR 16 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED SOUTH OF
A COMANCHE...HILLSBORO...TO ATHENS LINE. THIS INCLUDES THE
CITIES OF TEMPLE...KILLEEN...AND WACO.

A STRONG COLD FRONT WILL MOVE THROUGH ALL OF NORTH CENTRAL TEXAS
BY MIDNIGHT. TEMPERATURES WILL COOL RAPIDLY SHORTLY AFTER FRONTAL
PASSAGE. IN ADVANCE OF THE INVADING COLD FRONT...DAYTIME HEATING HAS
FURTHER DESTABILIZED THE ATMOSPHERE FROM WACO SOUTHWARD TO THE TEXAS
HILL COUNTRY. AS AN UPPER LEVEL STORM MOVES ACROSS THE REGION
THIS EVENING AND TONIGHT...A FEW THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.

EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD
REMAIN ALERT TO LIMITED SPOTTER ACTIVATION. SPOTTERS ALONG AND SOUTH
OF A KILLEEN TO CENTERVILLE LINE MAY BE ACTIVATED EARLY THIS EVENING.

&&

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

48

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.